Arkansas, 2024

Flood in Arkansas, September 15 to 26, 2024

September 15 to 26, 2024 · NWS LZK · 1 event in 1 county or zone

Heavy rain brought flooding to the Cache River at Patterson from middle to late September.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Heavy rain brought flooding to the Cache River at Patterson from middle to late September.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Sep 15, 5:18 AM CST, 5 hours 27 minutes earlier.

Area forecast discussion, Sep 15, 5:18 AM CST, 5 hours 27 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
618 AM CDT Sun Sep 15 2024

...New AVIATION...

.SHORT TERM...
(Today through Monday Night)
Issued at 330 AM CDT Sun Sep 15 2024

Remnants of Tropical Cyclone Francine will continue to meander
around the region through the period keeping precipitation chances
in the forecast before ending Monday evening, at the earliest.

The latest surface and satellite information show the center of
circulation remains somewhere over northern Mississippi, in roughly
the same place it was 24 hours ago. System remains cut off from the
prevailing upper flow and is forecast by guidance to slowly sink to
the south through Monday night.

Guidance remains consistent in higher precipitation chances today
and into Monday versus what was seen on Saturday. Tropical moisture
surges into the region on northeast winds, rotates around the
remnant low, and produces widespread showers over mainly the eastern
half of the state with what looks to be a fairly sharp POP gradient
westward.

Rainfall totals could approach an inch over parts of eastern
Arkansas through Monday with lesser amounts further west. Clouds
will persist over the east with decreasing amounts over central and
especially western sections. Temperatures will range from the mid 70s
over the east to the mid 80s over the west both Sunday and Monday.

Overall conditions will begin to dry out Monday night into Tuesday
as the remnant low finally sinks to the south and upper ridging
begins to build into central plains.

&&

.LONG TERM...
(Tuesday through Saturday)
Issued at 330 AM CDT Sun Sep 15 2024

Mid-level ridging will build across the south-central to Midwest
states through much of the week. Dry conditions with near-average to
above-average temperatures are forecast, with highs in the 80s to
lower 90s and lows temps in the 60s. By next weekend, long-term
models return slight rain chances to the forecast area, mainly
across western portions of the state, as an upper trough sweeps
across the central CONUS.

&&

.AVIATION...
(12Z TAFS)
Issued at 612 AM CDT Sun Sep 15 2024

The remnants of Tropical Cyclone Francine will meander around the
Mississippi River Valley through the period. Light northeast
winds will prevail and continue to feed mid to low level moisture
over the terminals with widely showers likely. Widespread MVFR to
occasional IFR conditions are expected through the period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     74  66  81  62 /  90  60  30   0
Camden AR         83  68  80  64 /  40  20  50   0
Harrison AR       78  64  79  60 /  30  20  30   0
Hot Springs AR    82  67  81  65 /  40  30  40   0
Little Rock   AR  80  70  81  67 /  70  50  40   0
Monticello AR     82  70  80  66 /  70  40  40   0
Mount Ida AR      82  65  81  63 /  30  20  40   0
Mountain Home AR  76  65  80  62 /  50  30  30   0
Newport AR        76  67  81  63 /  80  60  30   0
Pine Bluff AR     80  68  79  64 /  70  60  40   0
Russellville AR   80  67  80  64 /  40  30  30   0
Searcy AR         77  67  81  64 /  80  60  50   0
Stuttgart AR      78  69  80  65 /  80  70  50   0

&&

.LZK WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...56
LONG TERM....71
AVIATION...56
Hazardous weather outlook, Sep 15, 2:37 AM CST, 8 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
337 AM CDT Sun Sep 15 2024

ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-161000-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
337 AM CDT Sun Sep 15 2024

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Woodruff

When
September 15, 10:45 AM CST to September 26, 7:45 PM CST
Where
Woodruff County, 0.82 mi SSW of Riverside to 0.84 mi SSW of Riverside
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.269, -91.236

Heavy rain brought river flooding to the Cache River at Patterson lasting from mid into late September; the crest of the Cache River at Patterson was 10.38 feet on September 22, 2024 at 7:15 AM CST.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2024Every state in 2024This day in weather historyWarnings in Arkansas, September 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1218904.